MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SYSTEM 8 CORDLESS DRIVER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SYSTEM 8 CORDLESS DRIVER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 4505000000
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill tip hit a nail, causing the tip of the drill to shear off and become embedded in the bone.Additional attempts are being made to the customer for additional information.
 
Additional Manufacturer Narrative
Upon further review, the handpiece did not cause or contribute to the fracture of the drill bit.The handpiece will be deemed concomitant to the reported drill bit.
 
Event or Problem Description
It was reported that the drill tip hit a nail, causing the tip of the drill to shear off and become embedded in the bone.Upon further review of the information provided, the handpiece did not cause or contribute to the fracture of the drill bit.The handpiece will be deemed concomitant to the reported drill bit.

Brand Name
SYSTEM 8 CORDLESS DRIVER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key21808670
Report Number0001811755-2025-00001
Device Sequence Number7569272
Product Code HWE
UDI-Device Identifier07613327304459
UDI-Public(01)07613327304459
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4505000000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown